Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 270, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 22, 2006, 1:45 AM CDT for Emmons County, Logan County, McIntosh County, North Dakota. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2006, 1:45 AM CDT (06:45 UTC)
- Expired
- Aug 22, 2006, 2:45 AM CDT
- In force
- 60 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Emmons County, ND, Logan County, ND, McIntosh County, ND
The radar
The Bismarck radar (KBIS), 96 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 6.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2774 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:45 PM CDT, 10 hours earlier.
Area forecast discussion, Aug 21, 3:45 PM CDT, 10 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 345 PM CDT MON AUG 21 2006 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT... FORECAST CONCERNS/HIGHLIGHTS WILL AGAIN CENTER AROUND CONVECTION IN THE SHORT TERM...WITH POSSIBLE SEVERE STORMS TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. HIGH PRESSURE OVER MOVES SLOWLY EAST AS MID LEVEL RIDGE OVER PACIFIC NORTHWEST MOVES EAST TO NORTHERN ROCKIES OVERNIGHT. SHORT WAVES IN FLOW SLOWLY KNOCK RIDGE DOWN WITH FLOW BECOMING NORTHWEST TO CYCLONIC OVER NORTHERN PLAINS BY THURSDAY. COLD FRONT WHICH MOVES THROUGH PLAINS ON SUNDAY NOW CURVES FROM CENTRAL MINNESOTA TO SOUTHERN SOUTH DAKOTA TO CENTRAL MONTANA WHERE IT BECOMES A STATIONARY FRONT. THIS WILL MOVE EAST AS WARM FRONT AND OCCLUDED TO BE FOCUS OF POSSIBLE SEVERE CONVECTION TUESDAY AND WEDNESDAY. GFS SLIGHTLY SLOWER THAN NAM AND PREFERRED MODEL PER HPC DISCUSSIONS. UPSHOT IS NOT A LOT OF CHANGES TO ONGOING GRIDS WITH TEMPS WARMING AGAIN INTO THE 90S TUESDAY AND WEDNESDAY BEFORE COOLING AGAIN WITH PASSAGE OF FRONTAL SYSTEM ON THURSDAY. AIR MASS BECOMES MODERATELY UNSTABLE BOTH TUESDAY AND WEDNESDAY. RELATIVE HUMIDITIES RISE ALONG WITH TEMPERATURES AND MIN RHS MAINLY INTO THE LOW 30S. DONT EXPECT HEADLINES FOR FIRE WEATHER AT LEAST IN SHORT TERM PERIODS. .LONG TERM...FRIDAY THROUGH MONDAY NIGHT... SURFACE TROUGH WILL GET PUSHED TO THE EAST OF THE FORECAST AREA ON FRIDAY AS AS THE MAIN UPPER SHORTWAVE TROUGH MOVES THROUGH THE REGION. THIS FEATURE WILL BRING WHAT LOOKS TO BE THE BEST CHANCE OF SHOWER/THUNDERSTORM ACTIVITY THROUGH THE EXTENDED PERIOD...AND HAVE LEFT 30 POPS ACROSS THE CWA ON FRIDAY TO REFLECT THIS. BEYOND THIS...H500 RIDGE WILL TAKE OVER ACROSS THE REGION. HAVE KEPT SMALL POPS IN FOR THE REMAINDER OF THE EXTENDED GIVEN THE POSSIBILITY OF SEVERAL WEAK IMPULSES TO TRACK ACROSS THE AREA. FOR TEMPERATURES...DROPPED HIGHS A BIT FOR THE WEEKEND FOR COORDINATION WITH NEIGHBORING OFFICES. AM EXPECTING THE WARMEST TEMPERATURES TO BE DURING THE WEEKEND. OTHERWISE...VERY FEW CHANGES TO THE EXTENDED PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && HW/CH/TSW
Hazardous weather outlook, Aug 21, 4:48 AM CDT, 20 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 448 AM CDT MON AUG 21 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-221000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 448 AM CDT MON AUG 21 2006 /348 AM MDT MON AUG 21 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS LATE TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT...AND THEN AGAIN FOR FRIDAY. SEVERE THUNDERSTORMS DURING THIS PERIOD ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NH
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 1:22 AM CDT | Severe Thunderstorm Warning | BIS | Morton | 53 min |
| Aug 22, 2:46 AM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 59 min |
| Aug 22, 2:48 AM CDT | Severe Thunderstorm Warning | BIS | Emmons | 37 min |
| Aug 22, 3:46 AM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 59 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.